MAUDE Adverse Event Report: ARTHREX, INC. PROXIMAL TENODESIS BUTTON REV: 0; NON-DEGRADABLE FIXATION FASTENER

ARTHREX, INC. PROXIMAL TENODESIS BUTTON REV: 0; NON-DEGRADABLE FIXATION FASTENER
Model Number PROXIMAL TENODESIS BUTTON REV: 0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a refixation of the long biceps tendon the implant broke off when the surgeon inserted it.The broken piece was retrieved out of the patient and the surgery was finished successfully with a different device.It was not necessary to switch the surgical technique or do a second surgery.Update dw 29-feb-2024: it was further reported that the thread of the inserter broke off.The implant has been implanted correctly.The broken thread was removed.The operation was successfully completed with the same implant.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that a fragment of the threaded distal end of the shaft assembly is lodged within the m1x0.25 fully threaded hole of the 9mm proximal biceps button of the proximal tenodesis button system.Functional testing was not performed due to the damage to the threaded shaft.The method of bone preparation and the quality of the bone encountered were not provided.Per dfu-0143-eo rev 0 - precautions- 3.Retrobutton only: measurements of intraosseous length and socket depth are critical for proper implant selection.4.Loop and button should be properly oriented during passing and fixation, per technique guide, in order to function properly.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.Functional testing was not performed due to the damage to the threaded shaft.The method of bone preparation and the quality of the bone encountered were not provided.The most likely cause of the reported failure can be attributed to user error of the device due to improper bone preparation, misalignment insertion, and/or prying/leveraging of the device during insertion.
 
Event or Problem Description
Update avoe (b)(.6) 2024 further information was received that the wire holding the button broke off directly behind it in the threaded part of the device.Update avoe (b)(6) 2024.It was again confirmed that no part of the device remained inside the patient.

Brand Name
PROXIMAL TENODESIS BUTTON REV: 0
Common Device Name
NON-DEGRADABLE FIXATION FASTENER
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key18858565
Report Number1220246-2024-01358
Device Sequence Number11589767
Product Code MBI
UDI-Device Identifier00888867026704
UDI-Public00888867026704
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K123341
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPROXIMAL TENODESIS BUTTON REV: 0
Device Catalogue NumberAR-2291
Device Lot Number15140443
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer07/25/2024
Initial Report FDA Received Date03/07/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown